Posted by: saltwatergirl | 2009-07-20

DVT and pregnancy

A friend of mine almost died a about 4/5 years because of a DVT/pulmanary embolism. While she was in hospital they took her off her oral contraceptive and she was on heparin/wafarin for a long time. She has been ok since then with out any issues but now she went to see her gynea because her and her husband would like to get pregnant. He has said to her that as soon as she knows she is pregnant she would have to go on heparin/waferin (for the duration of the pregnancy) as well as for a few months after the birth. We are wondering if you would agree with this (she is seeking a second opinion from a friend of mines gynea as she had some complications during her own pregnancy) and what would be the cost involved for having to inject herself everyday for atleast say 9/10 months with heparin /wafarin. many thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

As your friend had DVT related to oestrogen use, and pregnancy is a high oestrogen state, it is advisable to use heparin/warfarin during the pregnancy and for about 6 weeks thereafter. Unfortunately, I cannot tell you the cost. She would have to c heck this with a pharmacy.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.